Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Characterisation of compactness through convergence in Tychonoff spaces


Authors: C. G. Petalas and T. Vidalis
Journal: Proc. Amer. Math. Soc. 124 (1996), 633-636
MSC (1991): Primary 54A20, 54C35, 54D30
MathSciNet review: 1328370
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this article we first give a characterisation of compact spaces among $T_{3.5}$ spaces by improving a theorem of J. Ewert. Then, with the aid of a new type of convergence, we give a characterisation of the pseudocompact and of the Lindelöf $T_{3.5}$ spaces.


References [Enhancements On Off] (What's this?)

  • 1 Ryszard Engelking, General topology, PWN—Polish Scientific Publishers, Warsaw, 1977. Translated from the Polish by the author; Monografie Matematyczne, Tom 60. [Mathematical Monographs, Vol. 60]. MR 0500780
  • 2 J. Ewert, Almost uniform convergence, Period. Math. Hungar. 26 (1993), no. 1, 77–84. MR 1230566, 10.1007/BF01875883
  • 3 Jun-iti Nagata, Modern general topology, 2nd ed., North-Holland Mathematical Library, vol. 33, North-Holland Publishing Co., Amsterdam, 1985. MR 831659
  • 4 Maria Predoi, Sur la convergence quasi-uniforme, Period. Math. Hungar. 10 (1979), no. 1, 31–40 (French). MR 506165, 10.1007/BF02018370
  • 5 A. Wilansky, Topology for analysis, Wiley, New York, 1970.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54A20, 54C35, 54D30

Retrieve articles in all journals with MSC (1991): 54A20, 54C35, 54D30


Additional Information

C. G. Petalas
Affiliation: Department of Mathematics, University of Ioannina, Ioannina, Greece
Email: cpetalas@cc.uoi.gr

T. Vidalis
Affiliation: Department of Mathematics, University of Ioannina, Ioannina, Greece
Email: vidalis@cc.uoi.gr

DOI: https://doi.org/10.1090/S0002-9939-96-03414-4
Keywords: Uniform convergence, countable uniform convergence, almost uniform convergence
Received by editor(s): July 6, 1994
Communicated by: Franklin D. Tall
Article copyright: © Copyright 1996 American Mathematical Society